Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 152, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 3:54 AM CDT for Mahaska County, Marion County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2011, 3:54 AM CDT (08:54 UTC)
- Expired
- Jun 14, 2011, 4:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KDMX 140854
SVRDMX
IAC123-125-140945-
/O.NEW.KDMX.SV.W.0152.110614T0854Z-110614T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 445 AM CDT
* AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES EAST OF PLEASANTVILLE...OR 21 MILES EAST
OF INDIANOLA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...PELLA...KNOXVILLE AIRPORT...LAKE RED ROCK...PELLA
AIRPORT...HARVEY AND LEIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4124 9281 4130 9327 4151 9327 4151 9274
4151 9271
TIME...MOT...LOC 0854Z 264DEG 23KT 4140 9314
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS2 follow-up statements
609 WWUS53 KDMX 140929 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 AM CDT TUE JUN 14 2011 IAC123-125-140945- /O.CON.KDMX.SV.W.0152.000000T0000Z-110614T0945Z/ MARION IA-MAHASKA IA- 429 AM CDT TUE JUN 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MAHASKA AND NORTHEASTERN MARION COUNTIES UNTIL 445 AM CDT... AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PELLA...OR 18 MILES NORTHWEST OF OSKALOOSA... MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LEIGHTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4129 9279 4147 9327 4151 9327 4151 9271 TIME...MOT...LOC 0929Z 261DEG 16KT 4143 9292 WIND...HAIL <50MPH 1.00IN $$
157 WWUS53 KDMX 140944 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 444 AM CDT TUE JUN 14 2011 IAC123-125-140953- /O.EXP.KDMX.SV.W.0152.000000T0000Z-110614T0945Z/ MARION IA-MAHASKA IA- 444 AM CDT TUE JUN 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAHASKA AND NORTHEASTERN MARION COUNTIES WILL EXPIRE AT 445 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...VERY HEAVY RAIN AND DIME TO PENNY SIZE HAIL IS STILL POSSIBLE FROM THIS STORM DURING THE NEXT HALF HOUR. LAT...LON 4129 9279 4147 9327 4151 9327 4151 9271 TIME...MOT...LOC 0943Z 261DEG 16KT 4144 9284 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:50 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 11:50 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1150 PM CDT MON JUN 13 2011 .UPDATE... THUNDERSTORMS DEVELOPING ALONG BOUNDARY LIFTING NORTHWARD ACROSS SOUTHERN CWA ON NOSE OF WAA/MOISTURE ADVECTION ALOFT. AN INCREASE IN COVERAGE EXPECTED BY LATE EVENING INTO THE OVERNIGHT HOURS AS SHORTWAVE TROUGH ALOFT SLIDES NORTHEASTWARD THROUGH THE REGION. HEAVY RAIN THREAT STILL EXPECTED ESPECIALLY WITH THE ADDITION OF THIS CONVECTION ACROSS THE SOUTH/SOUTHEAST EARLY THIS EVENING. .SHORT TERM /TONIGHT/... WARM FRONT REMAINS JUST SOUTH OF THE BORDER TONIGHT WITH LOW LEVEL JET EXPECTED TO INCREASE DURING THE EVENING HOURS. FOCUS FOR MORE HEAVY RAINFALL EXPECTED INTO TONIGHT AS MAINLY ELEVATED CONVECTION FIRES INTO THE REGION AND MOVES NORTHEAST. ANOTHER COMPLEX OVER SOUTH DAKOTA MAY DRIVE ESE WITH TIME AND MERGE LATE OVERNIGHT. PWATS REMAIN QUITE HIGH AT 1 TO 1.4 INCHES AND FFG WILL BE LOWERED DUE TO RAINFALL TODAY. THUS...HAVE BROADBRUSHED AN AREA ALONG AND SOUTH OF US 30 FOR THE NIGHTTIME HOURS. POSSIBILITY OF ONE TO THREE INCHES IN SOME OF THE HEAVIER STORMS. EARLY ON SEVERE WEATHER MAY OCCUR SOUTHWEST WITH WITH WIND AND HAIL BEING THE MAIN THREATS. LOWS WILL DROP INTO THE 50S AND LOWER 60S ACROSS THE REGION. .LONG TERM /TUESDAY THROUGH MONDAY/... LITTLE CHANGE IN FORECAST THINKING TODAY...SYNOPTIC PATTERN REMAINS ACTIVE THIS WEEK INTO THE WEEKEND WITH MULTIPLE ROUNDS OF SHOWERS AND STORMS AND MODERATE TEMPERATURES EXPECTED. IT DOES NOW APPEAR POSSIBLE THAT WE MAY SEE A RETURN OF SOME SUMMER WARMTH AROUND SUNDAY OR MONDAY OF NEXT WEEK...AS WILL BE DISCUSSED BELOW. AT 500 MB...THE RIDGE LYING TO OUR SOUTH WILL CONTINUE TO ERODE AS A LONGWAVE TROUGH CURRENTLY OVER THE ROCKIES MOVES EASTWARD INTO THE MIDWESTERN U.S. AND MOVES OVER MINNESOTA OR NORTHERN IOWA LATE ON WEDNESDAY. THIS SYSTEM WILL BE MOVING AWAY BY THURSDAY AND WE WILL SEE A BRIEF QUIET PERIOD AS THE RIDGE REBUILDS...BUT BY FRIDAY NIGHT OR SUNDAY THE CURRENT PATTERN WILL REESTABLISH ITSELF WITH A RETURN TO WEST SOUTHWESTERLY FLOW ALOFT AND QUICKLY MOVING IMPULSES PROVIDING SHOWER AND THUNDERSTORM CHANCES INTO THE WEEKEND. CONFIDENCE IN FORECAST DETAILS FOR THE EARLY WEEK SYSTEM SET TO AFFECT US OVER THE NEXT COUPLE OF DAYS HAS INCREASED OVERALL...A SURFACE LOW WILL REMAIN ANCHORED OVER KANSAS TONIGHT AHEAD OF THE 500 MB TROUGH THEN MOVE ACROSS NORTHERN MISSOURI AND POSSIBLY FAR SOUTHEASTERN IOWA ON TUESDAY AND TUESDAY NIGHT. A STATIONARY BOUNDARY OR WARM FRONT EXTENDING EAST NORTHEAST FROM THE LOW WILL STRETCH ACROSS NORTHERN MISSOURI OR FAR SOUTHERN IOWA...AND ALONG AND NORTH OF THIS BOUNDARY THE APPROACHING LONGWAVE WILL PROVIDE AMPLE SUPPORT FOR OVERRUNNING CONVECTION ESPECIALLY DURING THE EVENING AND NIGHTTIME HOURS WHEN THE NOCTURNAL LLJ WILL PROVIDE ADDITIONAL FORCING...AND POSSIBLY DURING PEAK HEATING NEAR THE FRONT WHEN WE MAY SEE SOME SURFACE BASED CONVECTION. HAVE CONTINUED TREND OF HIGHER POPS OVERNIGHT WITH THE LIKELIES LATE TONIGHT TAPERING OFF TO HIGH CHANCE AND MOVING TO OUR NORTHEAST TUESDAY MORNING...THEN MORE BROADBRUSHED CHANCE POPS TUESDAY AFTERNOON TO ACCOUNT FOR UNCERTAINTY IN THE POSSIBILITY OF PEAK HEATING CONVECTIVE TRIGGERING...AND A RETURN OF LIKELY POPS ON TUESDAY NIGHT BEFORE MOVING THEM OFF TO THE EAST ON WEDNESDAY AS THE SYSTEM AND SURFACE TROUGH MOVE THROUGH. SEVERE WEATHER POTENTIAL DURING THIS TIMEFRAME APPEARS MARGINAL AS INSTABILITY NORTH OF THE FRONT WILL BE VERY LOW AND THE HIGHER INSTABILITY SHOULD MAINLY BE CONFINED TO MISSOURI. HOWEVER...WE WILL SEE A THREAT OF HEAVY RAIN WITH GOOD MOISTURE TRANSPORT OVER THE SURFACE BOUNDARY AND EFFICIENT PRECIPITATION PROCESSES LIKELY. FROM LATE WEDNESDAY THROUGH TUESDAY WE WILL SEE A BRIEF DRY PERIOD BEHIND THIS FIRST STORM SYSTEM...THEN BY THURSDAY NIGHT OR FRIDAY MORNING ESSENTIALLY THE EXACT SAME PATTERN WILL RESET AND BY LATE FRIDAY THROUGH SATURDAY WE WILL ONCE AGAIN SEE A SURFACE LOW OVER KANSAS...FRONTAL BOUNDARY NEAR THE IOWA/MISSOURI BORDER...AND SUBTLE SHORTWAVES MOVING THROUGH WEST SOUTHWESTERLY FLOW ALOFT. HAVE THUS MAINTAINED BROAD LOW TO MID CHANCE POPS FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT...WITH THE HIGHER POPS AGAIN COMING GENERALLY AT NIGHT. BY SATURDAY NIGHT WE WILL FINALLY SEE SOME SEMBLANCE OF A CHANGE IN THE LARGE SCALE 500 MB PATTERN...WITH ANOTHER LONGWAVE TROUGH DIGGING INTO THE WESTERN U.S. AND AMPLIFYING THE FLOW...RESULTING IN A STRENGTHENING OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. THIS SHOULD PLACE US IN MORE SOUTHWESTERLY FLOW AND HOPEFULLY SHUNT THE SHORTWAVES MOVING AROUND THE TROUGH OFF TO OUR WEST...LIKELY RESULTING IN DRIER AND WARMER WEATHER AS MODERATE SOUTHERLY LOW LEVEL FLOW WOULD BE EXPECTED. THE GFS AND ECM BOTH INDICATE THIS GENERAL PATTERN SO HAVE KEPT POPS OUT FROM SUNDAY ONWARD AND INTRODUCED HIGH TEMPERATURES WELL INTO THE 80S FOR SUNDAY AND MONDAY. WE WILL SEE IF THIS HOLDS UP THROUGH THE WEEK. && .AVIATION...14/06Z THUNDERSTORMS BEGINNING TO INCREASE IN COVERAGE ACROSS THE AREA AND ARE EXPECTED TO SPREAD ACROSS THE CWA THROUGHOUT THE NEXT 3 TO 6 HOURS. STORMS SHOULD MOVE EAST OF THE AREA AROUND EARLY TO MID MORNING WITH LOW VFR STRATUS...POSSIBLY MVFR CIGS TO LINGER THROUGH THE DAY. ANOTHER ROUND OF THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE EASTWARD THROUGH THE AREA TUESDAY EVENING. FOR NOW HAVE HIGHLIGHTED WITH A VCSH/CB MENTION UNTIL MORE CERTAINTY IN TIMING AND PLACEMENT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...REV LONG TERM...LEE AVIATION...BEERENDS UPDATE...BEERENDS
Hazardous weather outlook, Jun 13, 11:12 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1112 PM CDT MON JUN 13 2011 IAZ072-073-141015- MADISON-WARREN- 1112 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUED ACROSS THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. IAZ057>062-070-071-074-075-081>085-092>097-141015- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1112 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>050-141015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 1112 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS WOULD BE APPRECIATED. IAZ086-141015- WAPELLO- 1112 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER AT OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. MJB
In the hours before
Local storm report, Jun 14, 2:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL ESE HUXLEY 41.89N 93.60W
06/14/2011 E2.00 INCH STORY IA TRAINED SPOTTER
&&
MS JUN 11Local storm report, Jun 14, 2:28 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL 2 N HUXLEY 41.92N 93.60W
06/14/2011 E1.25 INCH STORY IA LAW ENFORCEMENT
&&
MS JUN 11Local storm report, Jun 14, 2:35 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL HUXLEY 41.90N 93.60W
06/14/2011 E1.75 INCH STORY IA TRAINED SPOTTER
0230 AM HAIL WAUKEE 41.61N 93.86W
06/14/2011 E0.75 INCH DALLAS IA BROADCAST MEDIA
&&
MS JUN 11Local storm report, Jun 14, 2:46 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL NEVADA 42.02N 93.45W
06/14/2011 E1.00 INCH STORY IA LAW ENFORCEMENT
&&
MS JUN 11Special weather statement, Jun 14, 2:50 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT TUE JUN 14 2011 IAZ059-060-140845- DALLAS-POLK- 250 AM CDT TUE JUN 14 2011 ...HEAVY RAINFALL OVER THE NEXT HOUR... .. AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH THE AREA. PENNY SIZE HAIL...AND HEAVY RAINFALL OF AN INCH OR MORE PER HOUR ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PLEASANT HILL... ELKHART... ALTOONA... BONDURANT... RUNNELLS... MITCHELLVILLE... DES MOINES... WINDSOR HEIGHTS... CLIVE... URBANDALE... WEST DES MOINES... LOW LAND FLOODING AND PONDING AT INTERSECTIONS IS LIKELY WITH THESE STORMS.
Local storm report, Jun 14, 2:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL NEVADA 42.02N 93.45W
06/14/2011 M2.00 INCH STORY IA TRAINED SPOTTER
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:16 PM CDT | River Flood Warning | DMX | Wapello | 54 hr |
| Jun 13, 9:01 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Jun 13, 11:52 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 23 min |
| Jun 14, 12:16 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 44 min |
| Jun 14, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 50 min |
| Jun 14, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 35 min |
| Jun 14, 1:01 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 16 min |
| Jun 14, 1:04 AM CDT | Flash Flood Warning | DMX | Madison | 4 hr |
| Jun 14, 1:12 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 48 min |
| Jun 14, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 44 min |
| Jun 14, 1:54 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 51 min |
| Jun 14, 2:09 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 51 min |
| Jun 14, 2:27 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hardin, Marshall, Story | 63 min |
| Jun 14, 2:59 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 53 hr |
| Jun 14, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall | 48 min |
| Jun 14, 5:05 AM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Jun 14, 5:09 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 23 min |
| Jun 14, 5:14 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 46 min |
| Jun 14, 6:00 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Story | 45 min |
| Jun 14, 6:32 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 34 hr |
| Jun 14, 10:02 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Jun 14, 10:02 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Jun 14, 10:57 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.